Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 342, NWS Norman, OK

June 13, 2018Jackson County, Tillman County, Oklahoma; Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2018, 5:24 PM CDT for Jackson County, Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2018, 5:24 PM CDT (22:24 UTC)
Expired
Jun 13, 2018, 6:15 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, OK, Tillman County, OK, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 26 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

748 
WUUS54 KOUN 132224
SVROUN
OKC065-141-TXC487-132315-
/O.NEW.KOUN.SV.W.0342.180613T2224Z-180613T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
524 PM CDT WED JUN 13 2018

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  South central Jackson County in southwestern Oklahoma...
  Southwestern Tillman County in southwestern Oklahoma...
  Central Wilbarger County in northern Texas...

* Until 615 PM CDT

* At 524 PM CDT, a severe thunderstorm was located over Fargo, moving
  north at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Vernon, Fargo and Hess. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3409 9918 3414 9939 3448 9932 3439 9904
TIME...MOT...LOC 2224Z 194DEG 7KT 3430 9927 

HAIL...1.00IN
WIND...60MPH
 
$$

SIX
2 follow-up statements
506 
WWUS54 KOUN 132244
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
544 PM CDT WED JUN 13 2018

OKC065-141-TXC487-132315-
/O.CON.KOUN.SV.W.0342.000000T0000Z-180613T2315Z/
Jackson OK-Tillman OK-Wilbarger TX-
544 PM CDT WED JUN 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL JACKSON...SOUTHWESTERN TILLMAN AND CENTRAL
WILBARGER COUNTIES...

At 543 PM CDT, a severe thunderstorm was located 2 miles north 
of Fargo, moving north at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Vernon, Fargo and Hess. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3409 9918 3414 9939 3448 9932 3439 9904
TIME...MOT...LOC 2243Z 192DEG 7KT 3433 9928 

HAIL...0.88IN
WIND...60MPH
 
$$

SIX
961 
WWUS54 KOUN 132259
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
559 PM CDT WED JUN 13 2018

OKC065-141-TXC487-132315-
/O.CON.KOUN.SV.W.0342.000000T0000Z-180613T2315Z/
Jackson OK-Tillman OK-Wilbarger TX-
559 PM CDT WED JUN 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL JACKSON...SOUTHWESTERN TILLMAN AND CENTRAL
WILBARGER COUNTIES...

At 558 PM CDT, a severe thunderstorm was located 4 miles south of
Fargo, moving north at 10 to 15 mph. 

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Vernon, Fargo and Hess. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3409 9918 3414 9939 3448 9932 3439 9904
TIME...MOT...LOC 2258Z 183DEG 13KT 3424 9931 

HAIL...0.88IN
WIND...60MPH
 
$$

SIX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:55 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 2:55 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Norman OK
255 PM CDT Wed Jun 13 2018

.DISCUSSION...
For late afternoon/early evening, there is a low chance
thunderstorms may develop along a weak boundary across north
central Oklahoma. In addition to the boundary, SPC Mesoanalysis
indicates greater instability and weaker inhibition in this area.

Otherwise, relatively quiet weather is expected the next few days
as a mid-level ridge moves eastward. This should result in
pattern that is not favorable for MCS propagation into the
Southern Plains (no northerly flow aloft).

By early next week, the forecast will depend on the eventual track
of a tropical disturbance in the western Caribbean (Invest 91)
and its associated moisture. This tropical disturbance is
forecast to move westward across the Yucatan Peninsula into the
western Gulf of Mexico. Both the ECMWF and GFS indicate the mid-
level ridge will move eastward into the southeast U.S. This would
allow the disturbance to track northward to somewhere along the
Texas and/or Louisiana Gulf Coast.

Eventually, this moisture is progged to move northward into the
Southern Plains. The uncertainty is the westward extent of the
moisture plume. Most models indicate a northwest to southeast
gradient in moisture with forecast precipitable water values on
the GFS near or above 2.00" across far southeast Oklahoma.

Scattered to numerous showers/storms and abundant cloud cover are
expected by the early into middle part of next week--especially
across the southeast Oklahoma. Limited insolation should result
in cooler temperatures (though it should be quite humid!). Locally
heavy rainfall/flooding would be the primary hazard during this
time frame.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  95  73  94 /  10   0   0   0
Hobart OK         73  98  73  97 /  10   0   0   0
Wichita Falls TX  74  97  74  98 /  10   0   0   0
Gage OK           72  97  72  97 /  10   0   0   0
Ponca City OK     74  97  73  96 /  20   0   0   0
Durant OK         74  94  74  94 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

26/10
Hazardous weather outlook, Jun 13, 11:51 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1151 AM CDT Wed Jun 13 2018

OKZ004>048-050>052-TXZ083>090-141700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1151 AM CDT Wed Jun 13 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Thunderstorm chances will be very low today, but an isolated and
brief storm cannot be ruled out during the heat of the day. If
storms do occur, severe weather will be unlikely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances will return late Sunday and continue through
early next week. Heavy rain will be the primary hazard.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jun 13, 3:57 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
357 PM CDT WED JUN 13 2018

OKZ018-132130-
Kingfisher OK-
357 PM CDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR central Kingfisher County Until
430 PM CDT...

AT 356 PM CDT, a strong thunderstorm was located 5 miles northeast of
Kingfisher, moving north at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...

LAT...LON 3583 9770 3578 9808 3599 9809 3607 9772
TIME...MOT...LOC 2056Z 165DEG 7KT 3589 9785

SIX
Special weather statement, Jun 13, 5:00 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
500 PM CDT WED JUN 13 2018

OKZ035>037-132230-
Kiowa OK-Tillman OK-Jackson OK-
500 PM CDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and northeastern Jackson Counties Until 530 PM
CDT...

AT 457 PM CDT, a strong thunderstorm was located 4 miles east of
Humphreys, moving north at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3447 9906 3453 9927 3475 9925 3468 9894
TIME...MOT...LOC 2157Z 194DEG 4KT 3456 9916

SIX
Special weather statement, Jun 13, 5:09 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
509 PM CDT WED JUN 13 2018

TXZ085-132245-
Wilbarger TX-
509 PM CDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR central Wilbarger County Until
545 PM CDT...

AT 502 PM CDT, a strong thunderstorm was located near Vernon, moving
north at 5 to 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts 40 to 50 MPH...

LAT...LON 3429 9936 3422 9919 3421 9919 3421 9915
      3418 9908 3402 9921 3407 9942
TIME...MOT...LOC 2202Z 194DEG 4KT 3412 9930

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningOUNHarper60 min
Jun 12, 7:34 PM CDTFlash Flood WarningOUNHarper3 hr
Jun 12, 8:15 PM CDTSpecial Weather StatementOUNHarper45 min
Jun 12, 9:22 PM CDTSpecial Weather StatementOUNEllis23 min
Jun 12, 10:22 PM CDTSpecial Weather StatementOUNWoodward38 min
Jun 12, 10:36 PM CDTSpecial Weather StatementOUNGrant39 min
Jun 12, 11:27 PM CDTSpecial Weather StatementOUNDewey33 min
Jun 12, 11:45 PM CDTSevere Thunderstorm WarningOUNDewey60 min
Jun 13, 12:13 AM CDTSpecial Weather StatementOUNRoger Mills32 min
Jun 13, 12:41 AM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey64 min
Jun 13, 12:53 AM CDTSpecial Weather StatementOUNBeckham37 min
Jun 13, 1:15 AM CDTSevere Thunderstorm WarningOUNCuster60 min
Jun 13, 1:18 AM CDTSpecial Weather StatementOUNRoger Mills27 min
Jun 13, 1:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita66 min
Jun 13, 2:07 AM CDTFlash Flood WarningOUNBeckham, Custer, Roger Mills, Washita3 hr
Jun 13, 2:17 AM CDTSpecial Weather StatementOUNGreer, Harmon28 min
Jun 13, 2:43 AM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson32 min
Jun 13, 2:55 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon3 hr
Jun 13, 3:01 AM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson, Kiowa29 min
Jun 13, 3:29 AM CDTSpecial Weather StatementOUNKiowa31 min
Jun 13, 3:57 PM CDTSpecial Weather StatementOUNKingfisher33 min
Jun 13, 4:21 PM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Jun 13, 4:54 PM CDTSevere Thunderstorm WarningOUNKingfisher36 min
Jun 13, 5:00 PM CDTSpecial Weather StatementOUNJackson30 min
Jun 13, 5:27 PM CDTSpecial Weather StatementOUNBlaine33 min
Jun 13, 5:55 PM CDTSpecial Weather StatementOUNJackson35 min
Jun 13, 5:57 PM CDTSpecial Weather StatementOUNBlaine33 min
Jun 13, 6:10 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman50 min
Jun 13, 6:15 PM CDTSpecial Weather StatementOUNWashita30 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNComanche32 min
Jun 13, 5:09 PM CDTSpecial Weather StatementOUNWilbarger36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.